Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 50, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jul 13, 2016, 3:37 AM CDT. It took effect at Jul 13, 2016, 1:00 PM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2016, 3:37 AM CDT (08:37 UTC)
- In effect from
- Jul 13, 2016, 1:00 PM CDT
- Expired
- Jul 14, 2016, 2:43 AM CDT
- In force
- 14 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
983 WHUS73 KGRB 130837 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 337 AM CDT WED JUL 13 2016 ...GUSTY WINDS AND BUILDING WAVES THIS AFTERNOON... .AN APPROACHING COLD FRONT WILL GENERATE GUSTY WINDS AND BUILDING WAVES FOR THIS AFTERNOON THROUGH LATE TONIGHT. LMZ541>543-131645- /O.NEW.KGRB.SC.Y.0050.160713T1800Z-160714T0900Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 337 AM CDT WED JUL 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM CDT THURSDAY. * WINDS...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS BY EARLY AFTERNOON AND CONTINUE FOR TONIGHT.|WINDS WILL VEER WEST OVERNIGHT. * WAVES...WILL BUILD TO 3 TO 5 FT BY EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
796 WHUS73 KGRB 132027 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 327 PM CDT WED JUL 13 2016 ...GUSTY WINDS AND LARGE WAVES THROUGH TONIGHT... .AN APPROACHING COLD FRONT WILL GENERATE GUSTY WINDS AND LARGE WAVES THROUGH TONIGHT. LMZ521-522-140300- /O.CON.KGRB.SC.Y.0050.000000T0000Z-160714T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 327 PM CDT WED JUL 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * GUSTY SOUTH TO SOUTHWEST WINDS OF 10 TO 20 KTS WITH GUSTS AROUND 25 KTS ARE EXPECTED THROUGH EARLY THIS EVENING. * WAVES OF 2 TO 4 FT ARE EXPECTED THROUGH EARLY EVENING...THEN WILL SUBSIDE TO 2 FEET OR LESS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-140430- /O.CON.KGRB.SC.Y.0050.000000T0000Z-160714T0900Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 327 PM CDT WED JUL 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * GUSTY SOUTH TO SOUTHWEST WINDS OF 15 TO 25 KTS ARE EXPECTED THROUGH EARLY THIS EVENING...THEN DIMINISH TO 10 TO 20 KNOTS AND VEER WEST OVERNIGHT. * WAVES OF 3 TO 5 FT ARE EXPECTED THROUGH THIS EVENING...BEFORE SUBSIDING TO 1 TO 3 FT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
533 WHUS73 KGRB 140208 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 908 PM CDT WED JUL 13 2016 ...WINDS AND WAVES DIMINISHING LATE TONIGHT... .GUSTY WINDS AND LARGE WAVES WILL DIMINISH LATE TONIGHT AS A COLD FRONT PUSHES ACROSS THE AREA. LMZ521-522-140315- /O.CAN.KGRB.SC.Y.0050.000000T0000Z-160714T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 908 PM CDT WED JUL 13 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. SOUTHWEST WINDS OF 10 TO 20 KTS AND WAVES OF 1 TO 3 FEET ARE EXPECTED THE REST OF THE EVENING. $$ LMZ541>543-140900- /O.CON.KGRB.SC.Y.0050.000000T0000Z-160714T0900Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 908 PM CDT WED JUL 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * SOUTH TO SOUTHWEST WINDS OF 10 TO 20 KTS ARE EXPECTED THROUGH THIS EVENING...VEERING WEST OVERNIGHT. * WAVES OF 3 TO 5 FT ARE EXPECTED THROUGH THIS EVENING...BEFORE SUBSIDING TO 1 TO 3 FT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
230 WHUS73 KGRB 140743 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 243 AM CDT THU JUL 14 2016 ...WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA... LMZ541>543-140845- /O.CAN.KGRB.SC.Y.0050.000000T0000Z-160714T0900Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 243 AM CDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 13, 3:26 AM CDT, 11 minutes earlier.
Area forecast discussion, Jul 13, 3:26 AM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 326 AM CDT WED JUL 13 2016 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 326 AM CDT Wed Jul 13 2016 Mostly clear skies and warm temperatures in the 60s will prevail across the area this morning. Temperatures will once again get into the 80s ahead of an approaching cold front with humid air as dew points hover around 70 degrees across central and east central Wisconsin. The aforementioned cold front will bring a swath of thunderstorms through the cwa this afternoon and this evening with a potent mid level shortwave tracking through the area. Although the position of the upper level jet is not as favorable this run, severe weather parameters are still impressive with mucapes of 2000 to 3000 J/kg and 0-6 km bulk shear values around 40 knots. Supercells are possible this afternoon before the convective mode transitions to more of an MCS threat. Given the dynamics and instability much of the area is in a slight risk for severe weather with the main threat being large hail and damaging winds, with a few tornadoes possible early on in the supercell phase of the event. Despite strong cold air advection behind the cold front, the most noticeable relief from the warm temperatures will not arrive until Thursday when daytime highs are limited to around 70 across north central wisconsin, with highs in the middle to upper 70s across central and east central Wisconsin. A secondary cold front and attendant shortwave will bring the chance for additional rain to the area on Thursday, with the best chances across the north closer to the front and dynamics. .LONG TERM...Thursday Night Through Tuesday Issued at 326 AM CDT Wed Jul 13 2016 Mean flow to be somewhat zonal through the end of the week, with several modest Pacific systems quickly pushing east across the northern tier of states. This pattern would bring an unsettled weather scenario to northeast WI with several opportunities for showers/thunderstorms. Toward the end of the weekend/early next week, a digging upper trough over the Pacific Northwest will allow for an upper high pressure area to develop over the central CONUS. As this occurs, warmer/more humid air mass would gradually return to northeast WI, but an increasing cap would tend to less the precipitation chances. Timing issues with regards to the passage of the next cold front/ mid-level shortwave trough remain in play Thursday night with the faster GFS versus the slower NAM. The ECMWF splits the difference with the cold front moving through Thursday evening and the shortwave trough after midnight. Better instability/low-level moisture to have been shunted east by this time, thus no thunder placed in the forecast. Have kept chance pops per previous forecast with min temperatures in the lower to middle 50s north, upper 50s to around 60 degrees south. Even with the departure of the cold front/shortwave trough on Friday, a broad cyclonic flow will linger over the Western Great Lakes. While low-level moisture is expected to be less, cannot rule out at least a chance of pop-up showers, especially during peak heating during the afternoon hours. Since pop-up showers can be a tricky proposition, prefer to keep the pops low on Friday. Max temperatures on Friday will be below normal with readings in the lower 70s north/lakeshore, middle 70s south. Loss of daytime heating, coupled with a lack of any focusing mechanisms,should preclude much in the way of precipitation chances for Friday night. Look for generally partly cloudy skies and seasonal conditions with min temperatures in the upper 40s to lower 50s north, mid to upper 50s south. The next weak impulse is progged to move toward the Upper Mississippi Valley on Saturday, preceded by increasing WAA into WI. Models again disagree with extent of precipitation into WI with the GEM dry, the ECMWF actually focusing showers along the lake breeze and the GFS a mix of precipitation either north of south. Stronger instability, shear and upper jet support to exist to our west, so anticipate the bulk of the precipitation to be over the Upper Mississippi Valley. That being said, a few showers or storms could push toward northern or central WI. Max temperatures on Saturday for the most part will end up in the 75-80 degree range. Models seem to be pointing to a potential thunderstorm complex forming over the Northern Plains into the Upper Mississippi Valley Saturday night as the low-level jet cranks up to 40 knots and begins to pull gulf moisture northward toward WI. As this occurring, another mid-level shortwave trough (and trailing cold front) are forecast to push toward WI during the late night hours. Have raised pops accordingly late for central WI and added thunder to the forecast as instability increases through the night. This system to then roll east through WI on Sunday, bringing a pretty good chance for showers and thunderstorms to all of northeast WI. Despite the clouds and precipitation expected on Sunday, max temperatures are forecast to reach the upper 70s to lower 80s. Precipitation chances could linger into Sunday evening over southern sections of the forecast area before ending. Questions continue headed into Monday with the strength/location of the next weak shortwave trough to potentially impact our weather. The GFS is most aggressive by taking this system across WI with another good chance of showers/thunderstorms, while the ECMWF has hardly any feature at all. Have followed the consensus solution which keeps a low-end chance pop in the forecast. Max temperatures on Monday to mainly be in the upper 70s to lower 80s. By next Tuesday, an upper-level area of high pressure will dominate the central CONUS and nose northeastward toward the Upper Mississippi Valley. This upper high, coupled with high pressure at the surface moving over the Great Lakes, should end the precipitation threat with temperatures warming to above normal levels. && .AVIATION...for 06Z TAF Issuance Issued at 1040 PM CDT Tue Jul 12 2016 Patchy fog with mvfr/ifr vsbys may develop overnight, otherwise mainly VFR conditions expected tonight into wednesday. There is a chance for more storms with MVFR cigs and vsbys Wednesday afternoon and evening, especially over central and northeast Wisconsin. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......Kallas AVIATION.......TDH
Hazardous weather outlook, Jul 12, 2:50 PM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 250 PM CDT TUE JUL 12 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-132000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 250 PM CDT TUE JUL 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING. SOME OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL. THE GREATEST RISK OF SEVERE WEATHER APPEARS TO BE OVER CENTRAL INTO NORTHEAST WISCONSIN. THE CHANCE OF THUNDERSTORMS WILL RETURN LATE THIS WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...BUT MAY BE NEEDED WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING. SPOTTERS ARE REQUESTED TO REPORT WIND GUSTS OVER 40 MPH...HAIL OR TORRENTIAL RAINFALL. LMZ521-522-541>543-132000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 250 PM CDT TUE JUL 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT PERSISTENT SOUTH WINDS AND HIGH WAVES WILL RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT THROUGH LATE TONIGHT. THESE CONDITIONS WILL ALSO SUPPORT AN INCREASED RISK OF RIP CURRENTS ON THE LAKE MICHIGAN SHORELINE THROUGH MID-EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY CONDITIONS COULD BECOME HAZARDOUS TO SMALL CRAFT AGAIN WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING DUE TO GUSTY SOUTHWEST TO WEST WINDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING. SOME OF THE STRONGER STORMS WILL PRODUCE STRONG GUSTY WINDS...HAIL AND TORRENTIAL RAINFALL. THE CHANCE OF THUNDERSTORMS WILL RETURN LATE THIS WEEKEND INTO EARLY NEXT WEEK. ECKBERG/KIECKBUSCH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:55 PM CDT | Special Weather Statement | GRB | Vilas | 50 min |
| Jul 13, 1:25 PM CDT | Special Weather Statement | GRB | Winnebago | 50 min |
| Jul 13, 1:30 PM CDT | Special Weather Statement | GRB | Vilas | 30 min |
| Jul 13, 2:11 PM CDT | Special Weather Statement | GRB | Calumet | 49 min |
| Jul 13, 2:51 PM CDT | Special Weather Statement | GRB | Sheboygan | 39 min |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.